Alert archive / New Mexico / High Wind Watches in 2010
High Wind Watch 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at May 5, 2010, 3:39 AM MDT for Eddy County, New Mexico. It took effect at May 6, 2010, 2:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 3:39 AM MDT (09:39 UTC)
- In effect from
- May 6, 2010, 2:00 PM MDT
- Expired
- May 5, 2010, 1:47 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5129 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS74 KMAF 050939 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 439 AM CDT WED MAY 5 2010 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EDDY COUNTY...THE GUADALUPE MOUNTAINS...VAN HORN...AND THE HIGHWAY 54 CORRIDOR... .A TROUGH OF LOW PRESSURE IN EASTERN COLORADO WILL STRENGTHEN AND MOVE INTO THE TEXAS PANHANDLE THURSDAY AFTERNOON. AS A RESULT...SOUTHWEST WINDS WILL INCREASE ACROSS THE REGION THURSDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS EDDY COUNTY...THE GUADALUPE MOUNTAINS...VAN HORN...AND THE HIGHWAY 54 CORRIDOR. NMZ027-028-TXZ057-258-052000- /O.NEW.KMAF.HW.A.0013.100506T2000Z-100507T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...VAN HORN... PINE SPRINGS 439 AM CDT WED MAY 5 2010 /339 AM MDT WED MAY 5 2010/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH OR MORE WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING...WILL GUSTS TO 65 MPH OR MORE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 44
1 follow-up statement
026 WWUS74 KMAF 051947 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT WED MAY 5 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS THURSDAY... .A SURFACE TROUGH OF LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THURSDAY. A TIGHTENING PRESSURE GRADIENT...ALONG WITH STRENGTHENING MID LEVEL WINDS...WILL RESULT IN A PERIOD OF HIGH WIND SPEEDS OVER THE GUADALUPE MOUNTAINS THURSDAY. NMZ028-TXZ057-052100- /O.CAN.KMAF.HW.A.0013.100506T2000Z-100507T0200Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN 247 PM CDT WED MAY 5 2010 /147 PM MDT WED MAY 5 2010/ ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH THAT WAS IN EFFECT FOR THE EDDY COUNTY PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR. HIGH WINDS ARE NO LONGER EXPECTED ACROSS THE EDDY COUNTY PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR THURSDAY. HOWEVER...WINDS MAY APPROACH ADVISORY CRITERIA ACROSS THESE LOCATIONS...WITH SPEEDS OF 30 TO 35 MPH...AND GUSTS OVER 45 MPH POSSIBLE. $$ NMZ027-TXZ258-061000- /O.UPG.KMAF.HW.A.0013.100506T2000Z-100507T0200Z/ /O.NEW.KMAF.HW.W.0023.100506T1500Z-100507T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 147 PM MDT WED MAY 5 2010 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH A FEW GUSTS OVER 60 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG U.S. HIGHWAY 62 180 SHOULD EXERCISE EXTREME CAUTION THURSDAY... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at May 5, 3:09 AM MDT, 30 minutes earlier.
Area forecast discussion, May 5, 3:09 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 AM CDT WED MAY 5 2010
.DISCUSSION...
LATEST SFC ANALYSIS SHOWS A COLD FRONT MOVING THRU THE TEXAS
PANHANDLE...W/BOTH THE GFS AND NAM PROGRESSING IT FURTHER INTO THE
REGION TODAY BEGINNING AT AROUND 15Z AS OPPOSED TO EARLIER RUNS.
THIS IS REFLECTED IN COOLER FORECAST SOUNDINGS AND TEMP PROGS...AND
AFTERNOON TEMPS DON/T LOOK TO REACH PREVIOUSLY FCST HIGHS.
HOWEVER...THEY SHOULD REMAIN ABOVE NORMAL. ALTHOUGH VERY DRY AIR
REMAINS IN PLACE...WINDS BOTH AHEAD OF AND BEHIND THE FRONT DON/T
LOOK TO POSE A FIRE WX THREAT THIS AFTERNOON. HOWEVER...ON THURSDAY
A LEESIDE SFC TROUGH IS SET TO DEVELOP ON THE FRONT RANGE AND MOVE
INTO THE TEXAS PANHANDLE IN RESPONSE TO AN UPPER TROUGH MODELS MOVE
INTO THE UPPER MIDWEST BY 00Z FRIDAY. IN RESPONSE...WESTERLY
DOWNSLOPE FLOW DURING THE AFTERNOON AND EVENING WILL RESULT IN
AFTERNOON TEMPS NEARING OR EXCEEDING THE CENTURY MARK. FORECAST
SOUNDINGS OVER SE NM MIX OUT TO ABOVE H7...WHERE 40-45KT ZONAL WINDS
ARE PROGGED. W/THIS IN MIND...CRITICAL FIRE WX CONDITIONS ARE
EXPECTED OVER THE NW CWA...AND THE GOING WATCH WILL CONTINUE. IN
ADDITION...HIGH WINDS WILL BE POSSIBLE IN EDDY COUNTY...THE
GUADALUPES...AND VAN HORN/HWY 54 CORRIDOR...SO WE/LL ISSUE A WIND
WATCH FOR THOSE LOCALES AS WELL.
ANOTHER COLD FRONT IS ADVERTISED FOR FRIDAY MORNING...W/A SFC RIDGE
MOVING THRU THE CENTRAL PLAINS AND THROWING THE REGION INTO
COOLER...EASTERLY RETURN SFC FLOW THRU SATURDAY NIGHT. THIS MAY
USHER IN ENOUGH MOISTURE AHEAD OF GFS-PROGGED SHORTWAVES ARRIVING
SATURDAY NIGHT/SUNDAY...FOR ISOLATED CONVECTING EASTERN ZONES.
MONDAY ONWARD...SW FLOW ALOFT ENSUES...W/TEMPS ABOVE NORMAL THE REST
OF THE WEEK. NEXT TROUGH ARRIVES TUESDAY NIGHT...BUT LOOKS DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 88 58 96 58 / 0 10 0 10
CARLSBAD NM 94 58 98 55 / 0 10 10 10
DRYDEN TX 101 62 98 65 / 0 0 0 10
FORT STOCKTON TX 98 60 102 61 / 10 10 0 10
GUADALUPE PASS TX 89 62 89 61 / 0 0 0 0
HOBBS NM 92 55 96 57 / 0 10 10 10
MARFA TX 91 45 92 48 / 0 0 0 0
MIDLAND INTL AIRPORT TX 93 56 99 57 / 0 10 0 10
ODESSA TX 93 61 101 59 / 0 10 0 10
WINK TX 101 57 106 58 / 0 10 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...DAVIS/APACHE
MOUNTAINS AREA...GAINES...GUADALUPE MOUNTAINS...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&
10/44Hazardous weather outlook, May 4, 12:58 PM MDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT TUE MAY 4 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CDT TUE MAY 4 2010 /1258 PM MDT TUE MAY 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALIZED CRITICAL FIRE WEATHER CONDITIONS WILL IMPACT THE GUADALUPE MOUNTAINS THROUGH THIS AFTERNOON. THE COMBINATION OF WARM TEMPERATURES...SINGLE DIGIT RELATIVE HUMIDITY...INCREASED SOUTHWESTERLY WINDS...AND HIGH FIRE DANGER MAY RESULT IN CONDITIONS FAVORING RAPID FIRE GROWTH AND SPREAD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOCALIZED CRITICAL FIRE WEATHER CONDITIONS MAY IMPACT THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS WILL BE MORE LIKELY ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS REGION AND THE WESTERN PERMIAN BASIN THURSDAY. THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...SINGLE DIGIT RELATIVE HUMIDITY...INCREASED WESTERLY WINDS...AND HIGH FIRE DANGER MAY RESULT IN CONDITIONS FAVORING RAPID FIRE GROWTH AND SPREAD ACROSS THESE LOCATIONS...SO A FIRE WEATHER WATCH IS IN EFFECT THURSDAY. WESTERLY WINDS MAY INCREASE TO 30 TO 40 MPH...WITH A FEW GUSTS OVER 55 MPH ACROSS THE GUADALUPE MOUNTAINS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:47 PM MDT | High Wind Warning | MAF | 30 hr | |
| May 5, 1:52 PM MDT | Red Flag Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 4 more | 30 hr |
Nearby
High Wind Watches in New Mexico, 2010High Wind Watches in Texas, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.